Topology of non-negatively curved manifolds Public Deposited

http://ir.library.oregonstate.edu/concern/articles/7w62ff324

This is an author's peer-reviewed final manuscript, as accepted by the publisher. The published article is copyrighted by Springer and can be found at:  http://link.springer.com/article/10.1007%2Fs10455-013-9407-8

Descriptions

Attribute NameValues
Creator
Abstract or Summary
  • An important question in the study of Riemannian manifolds of positive sectional curvature is how to distinguish manifolds that admit a metric with non-negative sectional curvature from those that admit one of positive curvature. Surprisingly, if the manifolds are compact and simply connected, all known obstructions to positive curvature are already obstructions to non-negative curvature. On the other hand, there are very few known examples of manifolds with positive curvature. They consist, apart from the rank one symmetric spaces, of certain homogeneous spaces G/H in dimensions 6, 7, 12, 13 and 24 due to Berger [Be], Wallach [Wa], and Aloff-Wallach [AW], and of biquotients K G/H in dimensions 6, 7 and 13 due to Eschenburg [E1],[E2] and Bazaikin [Ba], see [Zi] for a survey. Recently, a new example of a positively curved 7-manifold was found which is homeomorphic but not diffeomorphic to the unit tangent bundle of S⁴, see [GVZ, De]. And in [PW] a method was proposed to construct a metric of positive curvature on the Gromoll-Meyer exotic 7-sphere.
Resource Type
DOI
Date Available
Date Issued
Citation
  • Escher, C., & Ziller, W. (2014). Topology of non-negatively curved manifolds. Annals of Global Analysis and Geometry, 46(1), 23-55. doi:10.1007/s10455-013-9407-8
Series
Keyword
Rights Statement
Funding Statement (additional comments about funding)
Publisher
Peer Reviewed
Language
Replaces
Additional Information
  • description.provenance : Approved for entry into archive by Deanne Bruner(deanne.bruner@oregonstate.edu) on 2016-08-16T21:45:02Z (GMT) No. of bitstreams: 1 EscherTopologyOfNonNegativelyCurvedManifolds.pdf: 338261 bytes, checksum: 4987c3774759d3f4b1f4bc2b1b84b7b0 (MD5)
  • description.provenance : Made available in DSpace on 2016-08-16T21:45:02Z (GMT). No. of bitstreams: 1 EscherTopologyOfNonNegativelyCurvedManifolds.pdf: 338261 bytes, checksum: 4987c3774759d3f4b1f4bc2b1b84b7b0 (MD5) Previous issue date: 2014-06
  • description.provenance : Submitted by Deanne Bruner (deanne.bruner@oregonstate.edu) on 2016-08-16T21:44:03Z No. of bitstreams: 1 EscherTopologyOfNonNegativelyCurvedManifolds.pdf: 338261 bytes, checksum: 4987c3774759d3f4b1f4bc2b1b84b7b0 (MD5)

Relationships

Parents:

This work has no parents.

Last modified

Downloadable Content

Download PDF

Items